MAUDE Adverse Event Report: MICROVENTION, INC. SOFIA FLOW PLUS 6F; PERCUTANEOUS CATHETER

MICROVENTION, INC. SOFIA FLOW PLUS 6F; PERCUTANEOUS CATHETER
Model Number DA6125ST-ASP-US-OD
Medical Device Problem Codes Break (1069); Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/15/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during aspiration in a stroke case, the sofia aspiration catheter broke between the hub and catheter when being pulled.The physician removed the catheter and confirmed nothing was left in the patient.There was no reported patient injury or clinical sequela.
 
Additional Manufacturer Narrative
A search for non-conformances associated with the reported part/lot number combination did not reveal any production-related issues relevant to the complaint that occurred during manufacturing of the device.The device was not returned to the manufacturer for analysis; therefore, the alleged product issue cannot be confirmed.If the device or additional information is received, microvention, inc., will submit a supplemental report.Instructions for use (ifu) includes following warnings and precautions: inspect the sofia¿ catheter prior to use.Do not use the device if any damages or irregularities are observed.The sofia¿ catheter should be manipulated under fluoroscopic guidance.Do not advance or withdraw the device when excessive resistance is met until the cause of resistance is determined.Torquing the sofia¿ catheter excessively while kinked may damage the device resulting in separation of the device.Withdraw the entire device (the device, microcatheter, and guidewire) if the device is severely kinked.Precautions: exercise care in handling the sofia¿ catheter to reduce the chance of accidental damage.
 
Additional Manufacturer Narrative
Summary device evaluation: the investigation of the returned sofia found that the hub was separated from the proximal end of the catheter.The distal section of the returned catheter hub was inspected and was found with a small filet of uv glue.The investigation determined that this condition is consistent with an inadequate adhesion of the hub to the catheter shaft.Insufficient adhesion between the hub and the catheter would result in the hub coming off, which is consistent with the alleged product issue.The findings from this investigation have been communicated to quality.
 
Additional Manufacturer Narrative
Additional information: h10.Additional information received.The physician stated the catheter was inspected briefly and it looked normal.Issue occurred when the device was withdrawn from patient's body after aspiration was applied.No issues advancing the catheter inside the vessel.No excessive torqueing was applied.There was resistance when withdrawing the catheter from the patient's body.The hub was loosened.Anatomy was slightly tortuous but manageab.The device was returned to the manufacturer for analysis; however, investigation is not complete and still ongoing.

Brand Name
SOFIA FLOW PLUS 6F
Common Device Name
PERCUTANEOUS CATHETER
Manufacturer (Section D)
MICROVENTION, INC.
35 enterprise
aliso viejo CA 92656
Manufacturer Contact
terrence callahan
35 enterprise drive
aliso viejo, CA 92656
7142478000
MDR Report Key14032664
Report Number2032493-2022-00137
Device Sequence Number6288185
Product Code DQY
UDI-Device Identifier00842429108475
UDI-Public(01)00842429108475(11)210907(17)240831(10)0000077529
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K150366
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/16/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2024
Device Model NumberDA6125ST-ASP-US-OD
Device Lot Number0000077529
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/16/2022
Supplement Date Received by Manufacturer04/28/2022
05/27/2022
Initial Report FDA Received Date04/06/2022
Supplement Report FDA Received Date05/27/2022
06/16/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/07/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown